Alert archive / Texas / River Flood Warnings in 2023
River Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 7, 2023, 9:06 AM CDT for DeWitt County, Texas. It took effect at Apr 8, 2023, 8:00 AM CDT. It was in force for 66 min.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2023, 9:06 AM CDT (14:06 UTC)
- In effect from
- Apr 8, 2023, 8:00 AM CDT
- Expired
- Apr 8, 2023, 9:06 AM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River near Cuero (CUET2). The gauge peaked at 18.89 ft at Apr 9, 2023, 9:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 33 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
255
WGUS44 KEWX 071406
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
906 AM CDT Fri Apr 7 2023
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Guadalupe River Near Cuero affecting DeWitt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 915 PM CDT.
&&
TXC123-080215-
/O.NEW.KEWX.FL.W.0003.230408T1300Z-230410T1115Z/
/CUET2.1.ER.230408T1300Z.230409T0300Z.230409T2315Z.NO/
906 AM CDT Fri Apr 7 2023
...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Guadalupe River Near Cuero.
* WHEN...From Saturday morning to Monday morning.
* IMPACTS...At 24.0 feet, Minor low lying flooding extends into the
floodplain above and below Cuero. Steen Road (between FM 766 and
US Hwy 183 near Hochheim) monitored for flooding.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Friday the stage was 13.4 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 25.3 feet late tomorrow
evening. It will then fall below flood stage Sunday evening.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
25.4 feet on 06/29/1993.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (10 am CDT)
Location Stg Stg Day/Time Sat Sun Mon
Guadalupe River
Cuero 24.0 13.4 Fri 8 am CDT 24.2 24.8 20.3
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$
PLATT2 follow-up statements
654
WGUS84 KEWX 080118
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
818 PM CDT Fri Apr 7 2023
...The Flood Warning continues for the following rivers in Texas...
Guadalupe River Near Cuero affecting DeWitt County.
.Rainfall has ended in the basin but River levels continue to rise
here and on upstream tributaries such as Sandies Creek. The river is
expected to crest just above Minor Flood Stage Sunday and fall back
below flood stage by Sunday evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 9 AM CDT.
&&
TXC123-081330-
/O.CON.KEWX.FL.W.0003.230408T1300Z-230410T1115Z/
/CUET2.1.ER.230408T1300Z.230409T0300Z.230409T2315Z.NO/
818 PM CDT Fri Apr 7 2023
...FLOOD WARNING REMAINS IN EFFECT FROM SATURDAY MORNING TO MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Guadalupe River Near Cuero.
* WHEN...From Saturday morning to Monday morning.
* IMPACTS...At 24.0 feet, Minor low lying flooding extends into the
floodplain above and below Cuero. Steen Road (between FM 766 and
US Hwy 183 near Hochheim) monitored for flooding.
* ADDITIONAL DETAILS...
- At 6:45 PM CDT Friday the stage was 16.98 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 25.3 feet late tomorrow
evening. It will then fall below flood stage Sunday evening.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
25.4 feet on 06/29/1993.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Guadalupe River
Cuero 24.0 17.0 Fri 7 pm CDT 20.5 24.1 20.7
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$
KCW765
WGUS84 KEWX 081406
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
906 AM CDT Sat Apr 8 2023
...The Flood Warning is cancelled for the following rivers in
Texas...
Guadalupe River Near Cuero affecting DeWitt County.
TXC123-081515-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-230408T1406Z/
/CUET2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
906 AM CDT Sat Apr 8 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Guadalupe River Near Cuero.
* ADDITIONAL DETAILS...
- At 8:30 AM CDT Saturday the stage was 17.7 feet.
- Forecast...The river is expected to rise to a crest of 19.5
feet early tomorrow afternoon.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (10 am CDT)
Location Stg Stg Day/Time Sun Mon Tue
Guadalupe River
Cuero 24.0 17.7 Sat 8 am CDT 19.4 16.9 12.9
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$
BRADYWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 7, 6:21 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 7, 6:21 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 621 AM CDT Fri Apr 7 2023 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 230 AM CDT Fri Apr 7 2023 High pressure at the surface and west-southwesterly flow aloft persist today through Saturday. Increasing forcing ahead of a mid level impulse in the flow aloft will lead to numerous to widespread showers today. Isolated thunderstorms are possible due to weak elevated instability with mid level lapse rates around 7 C/km. Locally heavy rains of an inch or two are possible as PWs remain around 150 percent of seasonal normals with some training of cells expected. This may cause new or renewed flooding especially in areas that received heavy rains since Wednesday night. Due to the thick cloud cover and rain, temperatures will not warm much with highs today actually close to the normal low temperatures for this time of year. The mid level impulse exits to our east late tonight. Forcing will wane with showers and thunderstorms ending. Only a slight drop in temperatures is expected with lows within a few degrees of normal. Although, the impulse will be well east of our area on Saturday, cannot rule out a few isolated showers due very weak isentropic lift mainly in the morning hours. The cloud cover will thin allowing for warmer, though still well below normal high temperatures on Saturday. && .LONG TERM... (Saturday night through Thursday) Issued at 230 AM CDT Fri Apr 7 2023 Skies could clear our in the evening Saturday, and the soaked soils and light winds will probably lead to some patchy fog. The boundary layer remains very moist, so low clouds may limit the fog potential and also limit the warming potential for Sunday. Models have been trending cooler on MaxT not only for Sunday but also Monday through Wednesday. Looking at dprog/dT of the upper pattern reveals that a shortwave trough over the Southern Plains Sunday amplifies more sharply over TX as it digs south. The past 3 or so runs of the GFS has trended much wetter with this deepening system generating a broad QPF of 1/4 inch to 1 inch over areas east of Hwy 281 Monday. The NAM and ECM runs show a similar trend but with much lighter QPF and lower PoPs. By midday Tuesday the upper low wraps into a cut-off pattern over the northern Gulf. This could bring some wrap-around moisture, clouds, possibly some rain chances for eastern counties. The low is then suggested to wobble slowly east along the Gulf coast until becoming less influential over TX by Thursday. The three extra days of cold air advection should help maintain a mostly cool trend for the start of Spring, but a weak ridging pattern over TX by Friday could return us to warmer than normal temperatures by next weekend. && .AVIATION... (12Z TAFS) Issued at 621 AM CDT Fri Apr 7 2023 Poor flying conditions will deteriorate further over most areas this morning, then continue tonight into early Saturday. IFR CIGs with MVFR VSBYs in SHRA can be expected most of the time with LIFR CIGs and IFR/LIFR VSBYs possible in heavier SHRA/TSRA. Although SHRA/TSRA end tonight, LIFR CIGs will linger until rising to MVFR by midday on Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 56 51 68 55 / 100 40 10 0 Austin Bergstrom Intl Airport 55 50 67 54 / 90 40 10 0 New Braunfels Muni Airport 57 51 70 55 / 90 40 0 0 Burnet Muni Airport 54 49 67 52 / 90 50 10 0 Del Rio Intl Airport 61 55 77 59 / 70 20 0 0 Georgetown Muni Airport 54 50 67 53 / 100 50 10 0 Hondo Muni Airport 56 52 72 55 / 90 30 0 0 San Marcos Muni Airport 56 50 68 54 / 90 40 0 0 La Grange - Fayette Regional 56 53 65 57 / 80 50 0 0 San Antonio Intl Airport 57 52 70 55 / 100 40 0 0 Stinson Muni Airport 58 53 71 56 / 90 40 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...18 Aviation...04
Hazardous weather outlook, Apr 7, 2:12 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 212 AM CDT Fri Apr 7 2023 TXZ171>173-183>194-202>209-217>225-228-080715- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 212 AM CDT Fri Apr 7 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to widespread showers and isolated thunderstorms are expected today into tonight. Locally heavy rains of an inch or two are possible. This may lead to new or renewed flooding especially in areas that received heavy rains since Wednesday night. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:55 PM CDT | River Flood Warning | EWX | DeWitt | 67 hr |
| Apr 6, 11:48 PM CDT | River Flood Warning | EWX | Goliad, Karnes | 57 hr |
| Apr 7, 8:19 AM CDT | Areal Flood Advisory | EWX | Atascosa, Gonzales, Karnes, Wilson | 8 hr |
| Apr 7, 12:51 PM CDT | Flash Flood Warning | EWX | Atascosa, Karnes | 3 hr |
Nearby
River Flood Warnings in Texas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.